Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 30, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 1, 2010, 3:06 PM EDT for 4 counties in Massachusetts. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2010, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 1, 2010, 3:36 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 55 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:15 PM EDT | TSTM WND DMG | Revere, MA | TREE FELL ON HOUSE |
| Jun 1, 3:15 PM EDT | TSTM WND DMG | Winchester, MA | LARGE TREE AND POWER LINES DOWN ON A CAR |
| Jun 1, 3:24 PM EDT | TSTM WND DMG | Malden, MA | WIRES DOWN ON FRANKLIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS51 KBOX 011906
SVRBOX
MAC009-017-021-025-012000-
/O.NEW.KBOX.SV.W.0030.100601T1906Z-100601T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT TUE JUN 1 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SOMERVILLE...CAMBRIDGE...
EXTREME NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 400 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELMONT...OR NEAR CAMBRIDGE...AND WAS MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...MEDFORD...STONEHAM...
EVERETT...MALDEN...MELROSE...CHELSEA...SAUGUS...WINTHROP...
REVERE...NAHANT...SWAMPSCOTT...MARBLEHEAD AND SALEM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4257 7068 4254 7085 4252 7088 4252 7085
4249 7083 4245 7089 4245 7092 4240 7090
4241 7094 4243 7096 4241 7098 4234 7095
4235 7102 4234 7103 4233 7121 4246 7123
4253 7086 4259 7068
TIME...MOT...LOC 1905Z 254DEG 22KT 4242 7113
$$
ME/JFP1 follow-up statement
417
WWUS51 KBOX 011936
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT TUE JUN 1 2010
MAC009-017-021-025-011945-
/O.CAN.KBOX.SV.W.0030.000000T0000Z-100601T2000Z/
NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-ESSEX MA-
336 PM EDT TUE JUN 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX...EAST
CENTRAL MIDDLESEX...NORTHERN SUFFOLK AND EXTREME NORTH CENTRAL
NORFOLK COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED CONSIDERABLY OVER THE PAST 15 MINUTES.
THEREFORE THE DECISION HAS BEEN MADE TO CANCEL THE WARNING.
LAT...LON 4257 7068 4254 7085 4252 7088 4252 7085
4249 7083 4245 7089 4245 7092 4240 7090
4241 7094 4243 7096 4241 7098 4234 7095
4235 7102 4234 7103 4233 7121 4246 7123
4253 7086 4259 7068
TIME...MOT...LOC 1935Z 254DEG 22KT 4247 7089
$$
ME/JFPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:48 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 1, 1:48 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE JUN 1 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING...
BRINGING ANOTHER ROUND OF SHOWERS AND STRONG THUNDERSTORMS. A WARM
AND DRY DAY IS ON TAP FOR WEDNESDAY AS WEAK HIGH PRESSURE BUILDS
ACROSS THE AREA. GENERALLY WARM AND RELATIVELY HUMID CONDITIONS ARE
EXPECTED THURSDAY AND FRIDAY. THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS AS WELL AS A SLOW-MOVING COLD FRONT MOVES INTO THE
AREA. A STRONGER TROUGH OF LOW PRESSURE SLOWLY MOVING ACROSS THE
GREAT LAKES MAY BRING SOME UNSETTLED WEATHER TO SOUTHERN NEW ENGLAND
THIS WEEKEND.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
145PM: WILL TRIM SEVERE RISK NW OF THE LINE IN ORH COUNTY INTO S NH.
LINE GROWING SLOWLY. LOTS OF RAIN EMBEDDED BUT LIMITED SHEAR MAY BE
MORE LIMITING THAN PREVIOUSLY THOUGHT. STILL MOST FAVORED AREA
APPEARS TO BE NE MASS. STORMS MOVING INTO MOST POTENT REGION IN THE
NEXT HR. IF NO SVR BY 430P...THEN NONE EXPECTED.
1015 AM: BRIEFLY REVIEWED THE 12Z NAM...UPDATED FOR SVR STORMS.
THINK BEST CHC OF SVR IS WITHIN 20-30 MI EITHER SIDE OF THE MASS PIKE
THIS AFTN WHERE GREATEST INSTABILITY. I JUST DONT WANT TO SCRAMBLE
UPDATING EARLY THIS AFTN FOR SVR AND PUT IT IN THE ZONES NOW.
LESS CERTAIN ON SVR RISK FOR S NH BUT ITS IN THE ZONES NOW AND WE
WILL GO WITH IT TILL IT CANNOT OCCUR.
9AM: RAN THE 12Z ALB SOUNDING FOR 81/65. CONSULTED WITH SPC AT 1215Z.
WHILE NO SPC OUTLOOK YET AND BULK SHEAR LOOKS MARGINAL...BLV
UNIDIRECTIONAL WSW FLOW AND GOOD TIMING OF INSTABILITY/DECENT CAPE
WILL PERMIT SCT SVR BDL-PYM NORTHWARD THIS AFTN WITH SMW STORMS ALL
THE WAY TO PTOWN/WELLFLEET VERY LATE THIS AFTN. AM LOOKING FOR STORMS
TO TRIGGER AT 79F... EL TO ME SEEMS TO BE 33K WITH TROP 42.
LOOKING FOR MORE WIND REPORTS THAN HAIL BUT MAY NEED TO REVISE AT
1030AM BASED ON 12Z NAM. SKYWARN PRESENCE MAY BE NEEDED IN THE OFFICE
BEGINNING AT NOON OR 1 PM. PWAT 1.8. TT 50. GOOD WIND IN THE 12Z ALB
SOUNDING.
OTRW BELOW FROM 4AM...
FOR TODAY...ANOTHER ROUND OF SHOWERS AND TSTMS ARE EXPECTED AS LOW
PRES MOVES ACROSS NORTHERN NEW ENGLAND WITH ITS ASSOCIATED COLD
FRONT CROSSING THE REGION. WITH THE LOW LEVEL MOISTURE INCREASING
OVERNIGHT...CAN EXPECT SOME HEFTY DOWNPOURS WITH SOME OF THESE TSTMS
WITH PW/S AROUND 2 INCHES. MODELS ALSO CONTINUE TO INDICATE PRETTY
GOOD AMOUNT OF INSTABILITY IN PLACE. HOWEVER...WITH A LOT OF DEBRIS
CLOUDS IN PLACE THANKS TO THE EARLY MORNING CONVECTION...MAY HAVE A
TOUGH TIME GENERATING STRONG STORMS. THERE ARE CAPE VALUES AT AROUND
1000 J/KG AND LI/S AROUND -2 TO -3. WOULD NOT BE SURPRISED TO SEE
SOME ISOLATED SEVERE ACTIVITY...ESPECIALLY IF THE SUN BREAKS OUT.
ANOTHER TOUGH PART OF THIS FORECAST WILL BE MAX TEMPS...WHICH WILL
BE DEPENDENT BECAUSE OF THE CLOUD COVER. FOR NOW...DID LOWER THE
HIGHS A BIT...THINKING THAT THERE WILL BE QUITE A FEW CLOUDS AROUND.
WILL PROBABLY STILL SEE READINGS UP TO AROUND 80 ACROSS MOST AREAS
EXCEPT THE S COAST...CAPE AND ISLANDS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...EXPECT THE FRONT TO PUSH OFFSHORE THIS EVENING. WILL SEE
SHOWERS AND SCT TSTMS ACROSS CT/RI/SE MA POSSIBLY INTO BOSTON AT
AROUND 00Z...BUT SHOULD PUSH OFFSHORE BY AROUND MIDNIGHT. COULD
LINGER A BIT LONGER ON THE CAPE AND ISLANDS. DRIER AIR WILL WORK IN
LATER TONIGHT...THOUGH LOW CLOUDS AND PATCHY FOG MIGHT LINGER ON THE
S COAST. EXPECT OVERNIGHT LOWS IN THE MID 50S TO LOWER 60S.
SOUTHERN NEW ENGLAND WILL LIKELY BE IN AN AREA OF WEAK SHORTWAVE
RIDGING WEDNESDAY. THIS SHOULD MEAN DRY AND WARM CONDITIONS ALONG
WITH PLENTY OF SUNSHINE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
DID NOT MODIFY PREVIOUS FORECAST AFTER FRIDAY NIGHT DUE TO NEED TO
MONITOR RADAR THIS MORNING.
MAIN PROBLEM FOR THIS PORTION OF THE FORECAST WILL BE THE TIMING OF
ANOTHER COLD FRONT LATE THURSDAY INTO FRIDAY. 01/00Z GFS IS
CONSIDERABLY SLOWER AND FARTHER WEST WITH A LOW PRESSURE THAN THE NAM
AND ECMWF. WITH A NEAR ZONAL FLOW IN THE MID LEVELS EXPECTED...PREFER
THE WEAKER AND MORE PROGRESSIVE SURFACE PATTERN FROM THE NAM/ECMWF
SOLUTIONS.
BY WEDNESDAY NIGHT...A SLOW-MOVING SHORTWAVE TROUGH WILL MOVE OVER
THE GREAT LAKES AREA. THIS WILL HELP TO PUSH A SFC COLD FRONT SLOWLY
SOUTHEAST TOWARD NEW ENGLAND. IN A NUTSHELL...THE COLD FRONT IN THE
VICINITY ALONG WITH INCREASING HUMIDITY WILL OFFER A CHANCE OF
SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY.
THE MODELS CONTINUE TO ADVERTISE A DEEP TROF SETTING UP SHOP ACROSS
THE GREAT LAKES AND NORTHEAST THIS WEEKEND. HOWEVER...STRENGTH AND
TIMING ARE NOT WELL AGREED UPON. WE THINK THERE WILL BE PERIODS OF
SHOWERS AND THUNDERSTORMS...BUT PINNING DOWN EXACTLY WHERE AND WHEN
IS NOT POSSIBLE AT THIS TIME.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THIS AFTERNOON...HIGH CONFIDENCE OF VFR-MVFR CIGS FOR MOST AREAS.
MODERATE CONFIDENCE OF MVFR- IFR CIGS/VSBYS IN SHOWERS AND TSTMS. MAY
SEE LOCALLY HEAVY RAINFALL AND SMALL HAIL AND SFC GUST 38-48 KT IN
SOME STORMS ESP VCNTY BAF ORH AND BOS. ATTEMPTED TIMING IN THE 18Z TAFS.
JUST DO NOT HAVE IDEAL HANDLE ON THIS IN PROGRESS EVENT.
SW GUST 30 KTS VCNTY ORH AND BOS THIS AFTN IN GRADIENT FLOW SEPARATE
FROM WLY TSTM OUTFLOW.
IFR CIGS DEVELOPING S COAST NOW AND THE QUESTION...HOW FAR N DOES
THIS DEVELOP BEFORE BL WIND SHEARS THE IFR CIGS EAST.
KBOS...VFR CIGS. MODERATE CONFIDENCE OF MVFR CIGS/VSBYS IN
SHOWERS/TSTMS 330P-6P THIS AFTERNOON.
TONIGHT...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS MAINLY CENTRAL AND
EASTERN AREAS THROUGH 01Z...THEN IMPROVING TO VFR. IFR CIGS/CONDS IN
ST DEVELOPING FOG MAY LINGER ACROSS CAPE COD AND THE ISLANDS THROUGH
11Z OR SO.
KBOS...LOW TO MODERATE CONFIDENCE OF MVFR CIGS/VSBYS THROUGH
01Z...THEN IMPROVING TO VFR.
WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN VFR CONDITIONS IN BETWEEN
COLD FRONTS.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY NIGHT THROUGH FRIDAY...LOW CONFIDENCE AT THIS POINT WITH
THE POTENTIAL FOR A PERIOD OF MVFR-IFR CEILINGS/VISIBILITIES MIXED IN
WITH VFR CONDITIONS ASSOCIATED WITH NEXT FRONTAL SYSTEM. WILL HAVE TO
BE ON THE LOOKOUT FOR MARINE FOG AND STRATUS IN MOISTENING AIR
MASS...ALONG WITH SCT SHOWERS AND THUNDERSTORMS. TIMING OF THIS FRONT
IS ALSO A CONCERN.
SATURDAY...LOW CONFIDENCE FOR MVFR/VFR DUE TO A LINGERING WARM FRONT
ACROSS SOUTHERN NEW ENGLAND.
&&
.MARINE...
TODAY...HAVE EXTENDED THE SMALL CRAFT TO INCLUDE ALL WATERS THIS AFTN.
EXPECT S-SW WINDS TO GUST TO 25-30 KT AS LOW LEVEL JET PASSES ACROSS
THE WATERS AHEAD OF APPROACHING COLD FRONT. SEAS MAY REACH 5-6 FT ON
THE SOUTHERN OUTER WATERS.
TONIGHT...WILL STILL SEE SW WINDS GUSTING UP TO 25 KT MAINLY ON THE
WATERS E AND S OF CAPE COD SOUTHWARD...THEN WILL DIMINISH AS THEY
SHIFT TO W AFTER MIDNIGHT. SEAS WILL REMAIN AROUND 5 FT. WAVE
FORECAST FROM WNA WAVEWATCH MODEL APPEARED TO BE UP TO 3 FEET TOO
HIGH SO CUT BACK.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
IT LOOKS AS THOUGH THE PRESSURE GRADIENT WILL BE WEAK THROUGH THE
OUTLOOK PERIOD TO PRECLUDE ANY EXTENDED PERIODS OF 25 KT WINDS.
HOWEVER...WITH RELATIVELY LONG-LIVED SOUTHWEST FETCH...PERIODS OF 4
TO 7 FOOT SEAS ACROSS THE SOUTH COASTAL OUTER WATERS WILL BE LIKELY.
OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE AS WELL...AND THIS MAY POSE
A MARINE LIGHTNING THREAT.
&&
.CLIMATE...
MAY CLM'S ARE POSTED. MONTH OF MAY MEAN TEMPS BELOW AND THEIR PLACE
IN THE 100 PLUS YEARS OF HISTORY.
BOS 62.8 TIED 4TH WARMEST SET IN 1955. WARMEST MEAN 63.7 1880
PVD 62.7 3RD WARMEST. WARMEST 64.2 1944 2ND WARMEST 63.9 1991
BDL 63.3 8TH WARMEST. WARMEST 65.8 IN 1991
ORH 60.6 TIES 9TH WARMEST 1942. WARMEST 64.8 IN 1918.
ALSO RECORD LOW AND RECORD HIGH THIS MONTH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ232.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
231-233-234-236-251.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ235-
237.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ254>256.
&&
SYNOPSIS...DRAG/EKSTER/EVT
NEAR TERM...DRAG/BELK/EVT 147
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...DRAG/BELK/EVT 147
MARINE...DRAG/BELK/EVT
CLIMATE...Hazardous weather outlook, Jun 1, 10:30 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1030 AM EDT TUE JUN 1 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-021200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1030 AM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND. STRONG DAMAGING STRAIGHT-LINE WIND GUSTS WOULD BE THE MAIN THREAT. IN ADDITION... HEAVY RAINFALL WITH ANY THUNDERSTORM MAY RESULT IN LOCALIZED URBAN FLOODING. MAIN THREAT FOR SEVERE APPEARS TO BE IN MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230>237-250-251-254>256-021200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1030 AM EDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD MOVES ACROSS THE COASTAL WATERS...WITH STRONG WIND GUSTS BEING THE MAIN THREAT. MAIN THREAT FOR WESTERLY WIND GUSTS OF 34 TO 48 KNOTS APPEARS TO BE NORTH OF PLYMOUTH TO BOSTON OR BOSTONS NORTH SHORE BETWEEN 3 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 1, 1:15 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 115 PM EDT TUE JUN 1 2010 MAZ002>004-008>012-011815- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 115 PM EDT TUE JUN 1 2010 AT 114 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF MONTAGUE TO HUNTINGTON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF GREENFIELD TO 12 MILES SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...RUSSELL...WESTHAMPTON... MONTGOMERY...LEVERETT...WENDELL...HATFIELD...NORTHAMPTON... SOUTHAMPTON...HADLEY...NEW SALEM...EASTHAMPTON...AMHERST... SHUTESBURY...HOLYOKE...ATHOL...PELHAM...CHICOPEE...SOUTH HADLEY... GRANBY...PHILLIPSTON...PETERSHAM...LUDLOW...TEMPLETON... BELCHERTOWN...GARDNER...HUBBARDSTON...BARRE...PALMER...WEST BROOKFIELD...WARREN...WARE...OAKHAM...NORTH BROOKFIELD...NEW BRAINTREE...EAST BROOKFIELD...BROOKFIELD AND HARDWICK. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4259 7189 4213 7208 4216 7300 4260 7272 ME/JFP
Special weather statement, Jun 1, 1:50 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT TUE JUN 1 2010
CTZ002>004-011845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
150 PM EDT TUE JUN 1 2010
AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM WEST HARTFORD TO 2 MILES SOUTHWEST OF
BERLIN...OR ALONG A LINE EXTENDING FROM WEST HARTFORD TO 4 MILES
NORTH OF MERIDEN...MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ROCKY HILL...EAST HARTFORD...EAST
WINDSOR...GLASTONBURY...ENFIELD...MANCHESTER...VERNON...
ROCKVILLE...ELLINGTON...SOMERS...BOLTON...MARLBOROUGH...TOLLAND...
ANDOVER...HEBRON...STAFFORD SPRINGS...COVENTRY...COLUMBIA...
STAFFORD...WILLINGTON...STORRS...MANSFIELD...WILLIMANTIC...UNION...
WINDHAM...CHAPLIN...ASHFORD AND EASTFORD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4198 7276 4199 7205 4165 7211 4166 7217
4171 7224 4169 7227 4166 7226 4164 7233
4160 7234 4160 7241 4158 7246 4164 7251
4162 7270 4158 7276 4158 7279 4155 7282
4157 7284 4155 7287Special weather statement, Jun 1, 2:25 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT TUE JUN 1 2010 MAZ004-005-010>013-011930- CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 225 PM EDT TUE JUN 1 2010 AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER NEW BRAINTREE...OR ABOUT 16 MILES WEST OF WORCESTER...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE...OAKHAM...EAST BROOKFIELD... SPENCER...CHARLTON...RUTLAND...PAXTON...LEICESTER...PRINCETON... OXFORD...HOLDEN...AUBURN...WORCESTER...WEST BOYLSTON...SUTTON... MILLBURY...STERLING...BOYLSTON...SHREWSBURY...CLINTON...GRAFTON... LANCASTER...WHITINSVILLE...NORTHBOROUGH...NORTHBRIDGE...BERLIN... WESTBOROUGH...UPTON...BOLTON...UXBRIDGE...HUDSON...MARLBOROUGH... MENDON...HOPEDALE...HOPKINTON...SOUTHBOROUGH...MILFORD...STOW... ACTON...ASHLAND...MAYNARD...FRAMINGHAM AND SUDBURY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4250 7133 4205 7152 4215 7225 4243 7220 ME
Special weather statement, Jun 1, 2:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
228 PM EDT TUE JUN 1 2010
MAZ005>007-014-015-011915-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-WESTERN ESSEX MA-
228 PM EDT TUE JUN 1 2010
AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
LEXINGTON...OR ABOUT 4 MILES NORTH OF WALTHAM...MOVING EAST AT 35
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ARLINGTON...WINCHESTER...
WOBURN...MEDFORD...STONEHAM...READING...EVERETT...MALDEN...
MELROSE...WAKEFIELD...NORTH READING...LYNNFIELD...SAUGUS...
REVERE...MIDDLETON...LYNN...PEABODY AND NAHANT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4261 7097 4245 7091 4245 7092 4243 7092
4242 7090 4241 7090 4241 7095 4243 7096
4240 7098 4237 7136 4245 7138
ME/JFPSpecial weather statement, Jun 1, 2:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 243 PM EDT TUE JUN 1 2010 MAZ004-005-012-013-RIZ001-011930- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 243 PM EDT TUE JUN 1 2010 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER LEICESTER...OR ABOUT 6 MILES WEST OF WORCESTER...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WORCESTER...AUBURN...SUTTON... MILLBURY...GRAFTON...NORTHBRIDGE...WHITINSVILLE...UPTON... HOPKINTON...UXBRIDGE...HOPEDALE...MENDON...MILFORD...MILLVILLE... HOLLISTON...BELLINGHAM...BLACKSTONE AND WOONSOCKET. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4221 7136 4197 7148 4220 7204 4232 7195 MLE
Special weather statement, Jun 1, 2:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 258 PM EDT TUE JUN 1 2010 CTZ004-MAZ012-013-017-RIZ001>004-006-011945- EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WASHINGTON RI-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 258 PM EDT TUE JUN 1 2010 AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 2 MILES EAST OF WEBSTER TO BROOKLYN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PUTNAM TO 8 MILES NORTH OF PLAINFIELD...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...DOUGLAS...STERLING...FOSTER... BURRILLVILLE...GLOCESTER...MILLVILLE...SCITUATE...NORTH SMITHFIELD...COVENTRY...BLACKSTONE...SMITHFIELD...WOONSOCKET... CUMBERLAND...LINCOLN...NORTH PROVIDENCE...JOHNSTON...WEST WARWICK...CRANSTON...WRENTHAM...CENTRAL FALLS...PROVIDENCE... PLAINVILLE...EAST GREENWICH...PAWTUCKET AND NORTH ATTLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4176 7204 4207 7192 4209 7124 4158 7149 ME/JFP
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:38 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 52 min |
| Jun 1, 1:19 AM EDT | Special Weather Statement | BOX | Norfolk, Worcester | 56 min |
| Jun 1, 1:39 AM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Jun 1, 1:48 AM EDT | Special Weather Statement | BOX | Norfolk | 27 min |
| Jun 1, 2:09 AM EDT | Special Weather Statement | BOX | Middlesex | 36 min |
| Jun 1, 2:21 AM EDT | Special Weather Statement | BOX | Suffolk | 24 min |
| Jun 1, 2:37 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 23 min |
| Jun 1, 2:52 AM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth, Suffolk | 23 min |
| Jun 1, 3:03 AM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 42 min |
| Jun 1, 3:54 AM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 51 min |
| Jun 1, 4:14 AM EDT | Special Weather Statement | BOX | Suffolk | 31 min |
| Jun 1, 1:15 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 60 min |
| Jun 1, 2:25 PM EDT | Special Weather Statement | BOX | Middlesex, Worcester | 65 min |
| Jun 1, 2:28 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Jun 1, 2:43 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Jun 1, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Jun 1, 2:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 1, 3:25 PM EDT | Special Weather Statement | BOX | Bristol, Norfolk | 65 min |
| Jun 1, 3:37 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth | 47 min |
| Jun 1, 4:08 PM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 52 min |
| Jun 1, 4:11 PM EDT | Special Marine Warning | BOX | 94 min | |
| Jun 1, 4:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 1, 4:23 PM EDT | Special Weather Statement | BOX | Hampden | 67 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.